Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2014, Article ID 507175, 7 pages
http://dx.doi.org/10.1155/2014/507175
Research Article

Riemannian Gradient Algorithm for the Numerical Solution of Linear Matrix Equations

1School of Mathematics, Beijing Institute of Technology, Beijing 100081, China
2School of Science, Dalian Jiaotong University, Dalian 116028, China
3School of Mechanical Engineering, Beijing Institute of Technology, Beijing 100081, China
4School of Materials Science and Engineering, Dalian Jiaotong University, Dalian 116028, China

Received 6 August 2013; Revised 10 December 2013; Accepted 10 December 2013; Published 6 January 2014

Academic Editor: Zhi-Hong Guan

Copyright © 2014 Xiaomin Duan et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Berzig, “Solving a class of matrix equations via the Bhaskar-Lakshmikantham coupled fixed point theorem,” Applied Mathematics Letters, vol. 25, no. 11, pp. 1638–1643, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  2. J. C. Engwerda, “On the existence of a positive definite solution of the matrix equation X+ATX-1A=I,” Linear Algebra and Its Applications, vol. 194, pp. 91–108, 1993. View at Publisher · View at Google Scholar · View at MathSciNet
  3. W. L. Green and E. W. Kamen, “Stabilizability of linear systems over a commutative normed algebra with applications to spatially-distributed and parameter-dependent systems,” SIAM Journal on Control and Optimization, vol. 23, no. 1, pp. 1–18, 1985. View at Publisher · View at Google Scholar · View at MathSciNet
  4. W. Pusz and S. L. Woronowicz, “Functional calculus for sesquilinear forms and the purification map,” Reports on Mathematical Physics, vol. 8, no. 2, pp. 159–170, 1975. View at Google Scholar · View at MathSciNet
  5. C.-Y. Chiang, E. K.-W. Chu, and W.-W. Lin, “On the -Sylvester equation AX±XB=C,” Applied Mathematics and Computation, vol. 218, no. 17, pp. 8393–8407, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  6. Z. Gajic and M. T. J. Qureshi, Lyapunov Matrix Equation in System Stability and Control, vol. 195, Academic Press, London, UK, 1995. View at MathSciNet
  7. A. C. M. Ran and M. C. B. Reurings, “The symmetric linear matrix equation,” Electronic Journal of Linear Algebra, vol. 9, pp. 93–107, 2002. View at Google Scholar · View at MathSciNet
  8. M. C. B. Reurings, Symmetric matrix equations [Ph.D. thesis], Vrije Universiteit, Amsterdam, The Netherlands, 2003.
  9. A. C. M. Ran and M. C. B. Reurings, “A fixed point theorem in partially ordered sets and some applications to matrix equations,” Proceedings of the American Mathematical Society, vol. 132, no. 5, pp. 1435–1443, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  10. Y. Su and G. Chen, “Iterative methods for solving linear matrix equation and linear matrix system,” International Journal of Computer Mathematics, vol. 87, no. 4, pp. 763–774, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  11. X. Duan, H. Sun, L. Peng, and X. Zhao, “A natural gradient descent algorithm for the solution of discrete algebraic Lyapunov equations based on the geodesic distance,” Applied Mathematics and Computation, vol. 219, no. 19, pp. 9899–9905, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  12. X. Duan, H. Sun, and Z. Zhang, “A natural gradient descent algorithm for the solution of Lyapunov equations based on the geodesic distance,” Journal of Computational Mathematics, vol. 219, no. 19, pp. 9899–9905, 2013. View at Google Scholar
  13. M. Spivak, A Comprehensive Introduction to Differential Geometry, vol. 1, Publish or Perish, Berkeley, Calif, USA, 3rd edition, 1999. View at MathSciNet
  14. S. Lang, Fundamentals of Differential Geometry, vol. 191, Springer, 1999. View at Publisher · View at Google Scholar · View at MathSciNet
  15. F. Barbaresco, “Interactions between symmetric cones and information geometrics: Bruhat-tits and Siegel spaces models for high resolution autoregressive Doppler imagery,” in Emerging Trends in Visual Computing, vol. 5416 of Lecture Notes in Computer Science, pp. 124–163, 2009. View at Google Scholar
  16. M. Moakher, “A differential geometric approach to the geometric mean of symmetric positive-definite matrices,” SIAM Journal on Matrix Analysis and Applications, vol. 26, no. 3, pp. 735–747, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  17. M. Moakher, “On the averaging of symmetric positive-definite tensors,” Journal of Elasticity, vol. 82, no. 3, pp. 273–296, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  18. A. Schwartzman, Random ellipsoids and false discovery rates: statistics for diffusion tensor imaging data [Ph.D. thesis], Stanford University, 2006.
  19. J. D. Lawson and Y. Lim, “The geometric mean, matrices, metrics, and more,” The American Mathematical Monthly, vol. 108, no. 9, pp. 797–812, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  20. R. Bhatia, Positive definite Matrices, Princeton Series in Applied Mathematics, Princeton University Press, Princeton, NJ, USA, 2007. View at MathSciNet
  21. C. Udrişte, Convex Functions and Optimization Methods on Riemannian Manifolds, vol. 297 of Mathematics and its Applications, Kluwer Academic Publishers, Dordrecht, Germany, 1994. View at MathSciNet
  22. M. P. D. Carmo, Riemannian Geometry, Springer, 1992.
  23. D. G. Luenberger, “The gradient projection method along geodesics,” Management Science, vol. 18, pp. 620–631, 1972. View at Google Scholar · View at MathSciNet